MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RT761-DRWC,ONE 7,GN RESOUND
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref # (b)(4).Clinical assessment conclusion the case has been reviewed from a clinical perspective.Customer reported: patient fit with resound one rie hi, level 7.Issue reported on right ear only.Approx 2 days after fitting patient noticed pain/pressure in throat; she then felt a lump behind her ear.Her face swelled up from her jaw to her ear.Worsening in pain face unable to talk.Symptoms- pain and pressure, throat irritation and lump behind ear.Patient will see medical professional.Clinical evaluation of the event: end user is currently experiencing pain and a lump behind her ear.Patient will return to hcp after seeing medical doctor.Another hearing aid should be considered if doctor finds that symptoms are consistent with reaction from micro amounts of nickel that can come from hearing aid or other allergy for example to stainless steel in receivers.This is a known issue.Clinical evaluation according to corp proc gen evaluation (b)(4): nickel is inside hearing aids, it is covered by the outer shell and does not come in contact with the skin.Rie and bte stainless steel pins in the outer shell, these can release micro amounts of nickel, but since there is no contact with the skin, it would be highly unlikely that it could cause an allergic reaction.Still irritation can occur in rare cases.This risk is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.The clinical evaluation evaluates allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation- which this patient did.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk assessment already covered this risk analysis in #0375320ro, risk id b.1-1a.Biological hazards assessment was performed according to iso 10993 series of standards.No update needed.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.No technical investigation has been done.This report is a final report.
 
Event or Problem Description
On (b)(6) 2022, the patient had the initial fitting of hearing aids.On (b)(6) 2022, patient noticed redness, soreness and swollen lymph node on left side.On (b)(6) 2022, it was reported that patient had pain/pressure and irritation in throat pushing toward lymph nodes.The patient then felt a lump behind the right ear.On (b)(6) 2022, it was reported that the patient's face had swelled up from her jaw to her ear, and worsen in pain in face and was unable to talk.Exact date of when this occurred is unknown.On (b)(6) 2022, it was reported that the symptoms were better after not wearing the hearing aids and taking the medication.Patient had seen her primary practitioner who had prescribed medication - not further specified.Patient reports that she is highly allergic to nickel and latex.Hcp states that he/she is unsure how the patient could have come in contact with any of that via the resound one receiver being plastic.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15013596
Report Number3005650109-2022-00010
Device Sequence Number19425123
Product Code OSM
UDI-Device Identifier05708296194544
UDI-Public05708296194544
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRT761-DRWC,ONE 7,GN RESOUND
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexUnknown